MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number 1013466-020
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The command 18 referenced in b5 and d11 is filed under a separate medwatch report number.G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a mildly calcified, mildly tortuous anterior tibial artery.There was resistance while attempting to remove the 4.0 x 20 mm armada 18 balloon dilatation catheter (bdc) over the command 18 guide wire.Both devices were removed as a single unit.After removal, it was noted that the guide wire polymer was torn at the tip.A new unspecified guide wire and a new unspecified bdc were used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.A visual, dimensional and functional inspections were performed on the returned device and the reported difficulty to remove the guide wire was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation determined the reported difficulty to remove the guide wire appears to be related to circumstances of the procedure.It is likely that during advancement through the mildly calcified, mildly tortuous anatomy the guide wire was damaged or compromised causing resistance while advancing the balloon catheter over the wire.During retraction, the damaged polymer likely caused the difficulty to remove the wire.Manipulation against resistance likely caused the subsequent damages to the guide wire.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Mfr site - contact office first and last name was updated from (b)(6).
 
Event or Problem Description
It was reported that the procedure was performed to treat a mildly calcified, mildly tortuous anterior tibial artery.There was resistance while attempting to remove the 4.0x20mm armada 18 balloon dilatation catheter (bdc) over the command 18 guide wire.Both devices were removed as a single unit.After removal, it was noted that the guide wire polymer was torn at the tip.A new unspecified guide wire and a new unspecified bdc were used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8888375
Report Number2024168-2019-10801
Device Sequence Number311083
Product Code LIT
UDI-Device Identifier08717648207945
UDI-Public08717648207945
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number1013466-020
Device Catalogue Number1013466-020
Device Lot Number8052841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer09/09/2019
Initial Report FDA Received Date08/13/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND 18
Patient Age86 YR
Patient Weight75